MAUDE Adverse Event Report: DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER

DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER
Model Number 279722400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
>b)(4).Udi: b)(4).Visual examination of the returned device found the distal tip has completely broken off.No fragments were returned.The anodization of the screw driver¿s color ring has completely worn off.There was no evidence of color on the ring.No other defects were identified.A manufacturing related potential cause was not suspected, therefore, no manufacturing record evaluation is required.Although no definitive root-cause can be determined it is likely the device encountered unintended forces such as over torque during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.
 
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a pelvic fixation procedure performed on (b)(6) 2019.The tip of the screwdriver (279722400) became stripped against the hard bone.Because fragments stuck in the screw core (179722880), the screw was also removed and replaced.The surgery was completed less than a 30-minute surgical delay.No further information is available.Concomitant device reported: di polyaxl screw 8 x 80mm (part#: 179722880, lot#: unknown, quantity: unknown).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Additional information: d10.

Brand Name
XPDM QUICK-CON DI POLY SCWDRVR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9003661
Report Number1526439-2019-52063
Device Sequence Number2528888
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722400
Device Catalogue Number279722400
Device Lot Number0208MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/12/2019
11/05/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/02/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1